MAUDE Adverse Event Report: DEPUY SPINE INC ADJ DRILL GUIDE BODY 2.8MM; GUIDE, SURGICAL, INSTRUMENT

DEPUY SPINE INC ADJ DRILL GUIDE BODY 2.8MM; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 202000244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2023 during a posterior cervical fusion (c1-c2) for cervical myelopathy procedure, a nurse assembled necessary instruments including the drill guide body according to procedure manuals.During the disassembling the drill guide body after finishing the final fixation, when attempting to separate the drill guide sleeve from the drill guide graduation adjustment portion, the welding on the drill stopper portion peeled off and the drill guide graduation adjustment portion was damaged.The drill guide body had been ready but not been used in the surgery, therefore there was no impact on the patient nor the surgical time.The surgery was completed successfully with no surgical delay.No further information is available.This report is for one (1) adj drill guide body 2.8mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a review of the receiving inspection (ri) for 4.4mm drill for 5.5mm scrw was conducted identifying that lot number nn176441 was released in two batches.Supplier: (b)(4).Batch1: lot qty of (b)(4) units were released on 11 june 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 19 may 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the weld between the body and the scale was broken, resulting in the scale falling apart.All of the components were returned for evaluation.Based on the observed condition of the device, the investigation was able to confirm the reported event.No other problem identified.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the adj drill guide body 2.8mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The photo investigation revealed that the device 202000244, adj drill guide body 2.8mm was broken because the weld which connect the scale body and retaining cap were broken.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJ DRILL GUIDE BODY 2.8MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key17775011
Report Number1526439-2023-01741
Device Sequence Number6454688
Product Code FZX
UDI-Device Identifier10705034530758
UDI-Public(01)10705034530758
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000244
Device Lot NumberNN176441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown